Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 250, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 21, 2000, 8:45 PM CDT for Roger Mills County, Oklahoma. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 21, 2000, 8:45 PM CDT (01:45 UTC)
- Expired
- May 21, 2000, 9:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Roger Mills County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 8:52 PM CDT | Hail 1 | Mackie Station, OK | |
| May 21, 8:58 PM CDT | Hail 1.25 | Mackie Station, OK | |
| May 21, 9:25 PM CDT | Hail 1 | Cheyenne, OK | |
| May 21, 9:31 PM CDT | Hail 1.75 | Cheyenne, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2880 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
864
WUUS54 KOUN 220146
SVROKC
OKC129-220230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
845 PM CDT SUN MAY 21 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROGER MILLS COUNTY IN WESTERN OKLAHOMA
* UNTIL 930 PM CDT
* AT 845 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7
MILES WEST OF ROLL...MOVING EAST SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE CHEYENNE...DURHAM...REYDON...ROLL
AND STRONG CITY
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH
ARE LIKELY.
LAT...LON 3584 9999 3561 9995 3559 9975 3557 9952
3580 9952
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:10 PM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, May 21, 2:10 PM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 210 PM CDT SUN MAY 21 2000 THE MID-LEVEL RIDGE WILL BUILD TOWARDS OK FROM THE THE WEST THROUGH MID-WEEK, BRINGING ABOVE NORMAL TEMPERATURES TO OUR AREA TUESDAY AND WEDNESDAY. BUT ENOUGH NORTHWEST FLOW CONTINUES AROUND THE UPPER HIGH IN THE NORTHWEST U.S. TO BRING A FRONT INTO THE NORTHERN HALF OF THE STATE MONDAY. THIS FRONT WILL LIKELY WASH OUT ACROSS THE CENTRAL OR SOUTHERN SECTIONS OF THE STATE MONDAY AFTERNOON. A MODEST INCREASE IN SURFACE LAYER AND BOUNDARY LAYER MOISTURE WILL EXIST IN SOUTH CENTRAL AND SOUTHEAST OK THROUGH MONDAY. THE PROXIMITY OF THE FRONT TO THIS AREA IS THE REASON FOR A MENTION OF SOME SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON. THE SURFACE FRONT VANISHES FROM OK TUESDAY AS THE UPPER RIDGE BUILDS IN AND A WARMER AIR MASS OCCUPIES THE STATE. THE NEXT FRONT, LIKELY SOMETIME ON WEDNESDAY, WILL BRING A CHANCE FOR RAIN WEDNESDAY NIGHT AND THURSDAY TO THE SOUTHERN HALF OF OUR AREA. LOW POPS HAVE BEEN REMOVED FROM THE OVERNIGHT PERIOD TONIGHT AS THERE IS NO SURFACE BOUNDARY, APPROACHING UPPER TROUGH, OR MUCH BOUNDARY LAYER MOISTURE, IN SPITE OF A MODERATE LOW LEVEL JET EXPECTED TO DEVELOP ACROSS SOUTHERN OK. FCSTID = 9 OKC 62 86 62 92 / 0 0 0 0 HBR 61 90 60 95 / 0 0 0 0 SPS 63 93 66 97 / 0 0 0 0 GAG 58 88 58 95 / 0 0 0 0 PNC 61 86 60 93 / 0 0 0 0 DUA 67 88 65 93 / 0 20 0 0 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 31 min |
| May 21, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 46 min |
| May 21, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 46 min |
| May 21, 10:53 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 37 min |
| May 21, 11:18 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 42 min |
| May 22, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 44 min |
| May 22, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.